MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS, LIMITED IMMULITE 1000 VITAMIN B12; IMMULITE 1000 VITAMIN B12

SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS, LIMITED IMMULITE 1000 VITAMIN B12; IMMULITE 1000 VITAMIN B12
Model Number IMMULITE 1000
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/17/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Siemens investigated the event and determined the operator did not follow the instructions in the immulite/immulite 1000 vitamin b12 instructions for use, which instructs the user to use extreme care to avoid all bodily contact with this reagent, due to the presence of cyanide.In addition, the safety data sheet indicates the individual protection measures for skin protection when using this product.The operator was not wearing personal protective equipment (ppe) when using the vitamin b12 borate kcn buffer solution.The cause of the event was due to the operator not following the instructions in the instructions for use or the safety data sheets.No further evaluation of the device is required.The system is performing within manufacturing specifications.
 
Event or Problem Description
Siemens was informed that while using the vitamin b12 borate kcn buffer solution, 20-30 ml of the buffer spilled on the operator's legs.The operator's skin was red at the site of the buffer contact area but faded after a short period of time.The customer informed siemens that the operator was wearing gloves at the time of use.The operator consulted a physician(s).It is unknown if any medical treatment was rendered.There was no report of adverse health consequences due to the spill of the buffer solution on the operator.

Brand Name
IMMULITE 1000 VITAMIN B12
Common Device Name
IMMULITE 1000 VITAMIN B12
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS, LIMITED
glyn rhonwy
llanberis
gwynedd, LL55 4EL
UK  LL55 4EL
MDR Report Key8217112
Report Number2432235-2019-00003
Device Sequence Number1656558
Product Code LIG
UDI-Device Identifier00630414964874
UDI-Public00630414964874
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K993251
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIMMULITE 1000
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/17/2018
Initial Report FDA Received Date01/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1